Alert archive / New Hampshire / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jul 2, 2014, 2:25 PM EDT for Sullivan County, New Hampshire. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 2:25 PM EDT (18:25 UTC)
- Expired
- Jul 2, 2014, 6:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Sullivan County, NH
The radar
The Burlington radar (KCXX), 151 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:45 PM EDT | FLASH FLOOD | Newport, NH | SEVERAL DRAINAGE DITCHES WASHED OUT...RTE 103 AND NORTH MAIN STREET REDUCED TO 1 LANE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
339
WGUS51 KGYX 021825
FFWGYX
NHC019-022230-
/O.NEW.KGYX.FF.W.0004.140702T1825Z-140702T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
225 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE...
THIS INCLUDES THE CITY OF CLAREMONT...
* UNTIL 630 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SLOW MOVING THUNDERSTORM CAPABLE OF PRODUCING FLASH
FLOODING. INTENSE PRECIPITATION RATES ARE OCCURRING IN THIS AREA
AND SHOULD CONTINUE OVER THE NEXT 30 MINUTES TO AN HOUR. MORE
STORMS UPSTREAM ARE ALSO LIKELY TO MOVE INTO THIS AREA LATER THIS
AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAREMONT
AND NEWPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY
MAINE.
&&
LAT...LON 4326 7245 4330 7241 4334 7242 4335 7240
4338 7243 4344 7240 4354 7211 4353 7209
4318 7209 4316 7232 4315 7236 4313 7237
4313 7243 4316 7245
$$
KISTNER4 follow-up statements
914
WGUS71 KGYX 021923
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
323 PM EDT WED JUL 2 2014
NHC019-022230-
/O.CON.KGYX.FF.W.0004.000000T0000Z-140702T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NH-
323 PM EDT WED JUL 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SULLIVAN COUNTY...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF TRAINING THUNDERSTORMS PRODUCING HEAVY RAINFALL
OVER THE WARNED AREA. RADAR ESTIMATES UP TO 2 AND HALF INCHES OF
RAIN HAS ALREADY FALLEN AND MORE STORMS WILL CONTINUE TO MOVE INTO
THE AREA OVER THE NEXT FEW HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT AND
CLAREMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4326 7245 4330 7241 4334 7242 4335 7240
4338 7243 4344 7240 4354 7211 4353 7209
4318 7209 4316 7232 4315 7236 4313 7237
4313 7243 4316 7245
$$
KISTNER245
WGUS71 KGYX 022030
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
430 PM EDT WED JUL 2 2014
NHC019-022230-
/O.CON.KGYX.FF.W.0004.000000T0000Z-140702T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NH-
430 PM EDT WED JUL 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SULLIVAN COUNTY...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
THAT THE HEAVIEST RAINFALL HAS MOVED OUT OF THE AREA. MODERATE RAIN
WILL CONTINUE OVER THE NEXT COUPLE HOURS AND AT LEAST ANOTHER HALF
INCH OF RAIN IS EXPECTED. RUNOFF FROM HEAVY RAIN EARLIER WILL
CONTINUE TO CAUSE SMALL STREAMS AND RIVERS TO RISE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT AND
CLAREMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4326 7245 4330 7241 4334 7242 4335 7240
4338 7243 4344 7240 4354 7211 4353 7209
4318 7209 4316 7232 4315 7236 4313 7237
4313 7243 4316 7245
$$
KISTNER344
WGUS71 KGYX 022142
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
542 PM EDT WED JUL 2 2014
NHC019-022230-
/O.CON.KGYX.FF.W.0004.000000T0000Z-140702T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NH-
542 PM EDT WED JUL 2 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SULLIVAN COUNTY...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN OVER THE WARNING AREA. ALTHOUGH THE
HEAVIEST RAINFALL HAS MOVED OUT OF THE AREA...SMALL STREAMS AND
RIVERS WILL CONTINUE TO RISE DUE TO RUNOFF.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEWPORT AND
CLAREMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4326 7245 4330 7241 4334 7242 4335 7240
4338 7243 4344 7240 4354 7211 4353 7209
4318 7209 4316 7232 4315 7236 4313 7237
4313 7243 4316 7245
$$
KISTNER918
WGUS71 KGYX 022202
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
602 PM EDT WED JUL 2 2014
NHC019-022212-
/O.CAN.KGYX.FF.W.0004.000000T0000Z-140702T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NH-
602 PM EDT WED JUL 2 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SULLIVAN COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA AND ONLY LIGHT RAIN IS EXPECTED
FOR THE REMAINDER OF THE EVENING.
LAT...LON 4326 7245 4330 7241 4334 7242 4335 7240
4338 7243 4344 7240 4354 7211 4353 7209
4318 7209 4316 7232 4315 7236 4313 7237
4313 7243 4316 7245
$$
KISTNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 12:33 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 2, 12:33 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1233 PM EDT WED JUL 2 2014
.SYNOPSIS...
A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TODAY AND WILL
GRADUALLY PUSH INTO THE REGION ON THURSDAY. THE FRONT WILL SHIFT
OFFSHORE FRIDAY. TROPICAL STORM ARTHUR WILL PASS WELL TO THE
SOUTHEAST OF OUR AREA OVER THE WEEKEND WITH HIGH PRESSURE BUILDING
INTO NEW ENGLAND.
&&
.NEAR TERM /TONIGHT/...
1230PM UPDATE...
TEMPERATURES HAVE WARMED UP QUITE A BIT EARLY THIS AFTERNOON. MOST
OF THE INTERIOR IS AT OR ABOVE 90 DEGREES... WITH DEW POINTS IN
THE 70S. THIS IS PRODUCING HEAT INDEX READINGS NEAR 100 DEGREES
WHICH IS HEAT ADVISORY CRITERIA. WILL CONTINUE MENTION OF THE HEAT
AND HUMIDITY IN THE HAZARDOUS WEATHER OUTLOOK... BUT DO NOT EXPECT
IT TO LAST LONG ENOUGH OR BE WIDESPREAD ENOUGH FOR AN ADVISORY.
THUNDERSTORMS FORMING SOON WILL LIKELY COOL THINGS DOWN IN SOME
PLACES. WE CONTINUE TO MONITOR THE THREAT OF THUNDERSTORMS THIS
AFTERNOON. CUMULUS FINALLY STARTING TO FORM ACROSS OUR AREA.
EARLIER CUMULUS FIELD WHICH DEVELOPED OVER THE CATSKILLS IN
PENNSYLVANIA AND NEW YORK HAS ALREADY EXPLODED INTO WIDESPREAD
THUNDERSTORMS (SOME SEVERE) TRACKING GENERALLY TO THE NORTHEAST
TOWARD OUR AREA. EXPECT SOME DEVELOPMENT OVER OUR AREA AS WELL AS
THUNDERSTORMS MOVING INTO THE AREA FROM THE SOUTHWEST. WILL
PRODUCE AN 18Z UPPER AIR OBSERVATION TO AID IN ASSESSING
INSTABILITY AND SHEAR PROFILE THIS AFTERNOON. EXPECT MOSTLY
MULTICELL CLUSTERS WITH SOME SUPERCELLS POSSIBLE. DAMAGING WINDS
IS THE BIGGEST THREAT WITH SOMEWHAT OF AN INVERTED V PROFILE IN
THE LOW LEVELS. HIGH MOISTURE CONTENT IN THE AIR WILL MAKE HEAVY
RAIN AND FLASH FLOODING A THREAT AS WELL.
9AM UPDATE...
HAVE UPDATED TO INCREASE FORECAST MAX TEMPERATURES TODAY. WENT
MORE IN LINE WITH ALL MOS GUIDANCE (MAV/MET/ECS) WHICH SHOW MOST
OF THE AREA REACHING 90 DEGREES. THIS IS SUPPORTED BY THIS
MORNING'S 12Z GYX SOUNDING WHICH SHOWS WARMER LOW LEVELS WHICH
WILL ALLOW FOR QUICK HEATING UNDER A MOSTLY CLEAR SKY. WITH DEW
POINTS NEAR 70 AND TEMPERATURES PEAKING IN THE LOW 90S... HEAT
INDEX VALUES WILL START TO APPROACH ADVISORY LEVELS ESPECIALLY IN
INTERIOR SOUTHWEST MAINE... YORK/OXFORD COUNTIES... AS WELL AS
INTERIOR ROCKINGHAM COUNTY. COASTAL AREAS WILL BE A BIT COOLER DUE
TO A SOUTHERLY WIND. WILL MENTION THE HEAT INDEX IN THE HAZARDOUS
WEATHER OUTLOOK BUT DO NOT FEEL THE THREAT IS WIDESPREAD ENOUGH
FOR AN ADVISORY AT THIS TIME. STILL EXPECT CONVECTION TO FORM
AFTER NOON.
8AM UPDATE...
HAVE REDRAWN HOURLY POP FORECAST TO TRY TO BETTER REFLECT TIMING
OF CONVECTION TODAY. SHOULD SEE CONVECTION POPPING UP A LITTLE
AFTER NOON... POSSIBLY AIDED BY THE TERRAIN. CONVECTION SHOULD
BECOME MORE WIDESPREAD DURING THE AFTERNOON. AGREE WITH STORM
PREDICTION CENTER ASSESSMENT ON POTENTIAL FOR DAMAGING WINDS AND
SMALL HAIL... AND HAVE INCLUDED THIS IN THE FORECAST AS WELL AS
HEAVY RAIN. NO OTHER CHANGES WERE MADE.
615 AM...MINOR ESTF UPDATE TO REFLECT THE CURRENT MESONET AS WELL
AS RADAR TRENDS.
PREVIOUS DISCUSSION...
AT 06Z IT WAS QUIET ACROSS THE FORECAST AREA WITH A WEAKENING AREA
OF BROKEN CONVECTION WELL TO OUR NORTH AND WEST ON LATEST RADAR
MOSAIC. DEWPOINTS WERE IN THE MID TO UPPER 60S AND PROGGED TO
REACH THE LOWER 70S DURING THE DAY TODAY. TEMPERATURES WARMING
WELL INTO THE 80S SHOULD PRODUCE CAPES AROUND 2000 J/KG BY
AFTERNOON. DAYTIME HEATING AND PASSING IMPULSE WILL PRODUCE
SCATTERED STRONG STORMS TODAY WITH A FEW PRODUCING STRONG SURFACE
WIND GUSTS...LOCALLY HEAVY RAIN...AND HAIL.
&&
.SHORT TERM /TONIGHT AND THURSDAY/...
EXPECT SCATTERED CONVECTION AHEAD OF THE COLD FRONT TONIGHT
ALONG WITH PATCHY FOG AND HAZE. IT'LL BE A HUMID NIGHT WITH LOWS
ONLY IN THE 60S AND LOWER 70S.
ON THURSDAY...CONVECTION BECOMES MORE WIDESPREAD BY AFTERNOON AS
WEAK LOW TRAVELS NORTHEAST ALONG THE SLOW-MOVING COLD FRONT. HIGHS
WILL BE MAINLY IN THE 80S...WITH 70S ALONG THE MAINE MIDCOAST IN
ONSHORE TRAJECTORY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
00Z MODEL SUITE HAS BACKED OFF ON THE TIMING OF THE COLD FRONT UNTIL
LATE THURSDAY NIGHT. IN THE MEANTIME...HIGH PWATS IN PLACE WITH A
FOCUSING MECHANISM WILL BRING LOCALLY HEAVY RAINFALL TO A FEW
COMMUNITIES IN MAINE AND NEW HAMPSHIRE THROUGH FRIDAY MORNING.
THEREAFTER...THE COLD FRONT FINALLY MOVES OFFSHORE...WHILE
"ARTHUR" TRAVELS NORTHEAST ALONG IT AND GRADUALLY BECOMES
EXTRATROPICAL PER OFFICIAL NHC GUIDANCE AND LATEST CYCLONE PHASE
DIAGRAMS. LOCALLY HEAVY RAINFALL MAY OCCUR JUST NORTH OF THE
SYSTEM AS TROPICAL MOISTURE INTERACTS WITH THE FRONT. THE TIMING
OF THIS SYSTEM IS STILL IN QUESTION...BUT IT APPEARS THAT THE
STORM WILL HAVE ITS CLOSEST APPROACH TO MAINE AND NEW HAMPSHIRE
SOMETIME SATURDAY. THIS IS WHEN THERE WILL BE INCREASING SUNSHINE
AND A LARGE NUMBER OF PEOPLE RECREATING ON THE COASTAL WATERS.
LONG PERIOD SWELLS WILL LIKELY INCREASE THE RIP CURRENT RISK
DURING THIS PERIOD.
MUCH DRIER AND SOMEWHAT COOLER AIR ARRIVES FOR THE WEEKEND.
HOWEVER...OFFSHORE WINDS WILL ALLOW FOR MILD TEMPERATURES RIGHT TO
THE COAST.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH THURSDAY/...AREAS OF MVFR IN FOG...SHOWERS...AND
SCATTERED THUNDERSTORMS.
LONG TERM...COULD SEE IFR OR LOWER CONDITIONS THURSDAY MORNING
WITH MARINE CLOUDS/FOG NEAR THE COAST. THIS SHOULD BREAK UP DURING
THE DAY...WITH SHOWERS AND THUNDERSTORMS LIKELY INTO THE
AFTERNOON. COULD SEE ANOTHER ROUND OF THUNDERSTORMS NEAR THE COAST
ON FRIDAY...BUT OTHERWISE EXPECT CONDITIONS IMPROVING TO VFR AND
LASTING THROUGH THE WEEKEND.
&&
.MARINE...
SHORT TERM...SCA FOR SEAS REMAINS IN EFFECT THRU TONIGHT. SEAS
WILL BUILD TO 5 FT TONIGHT. OCCASIONAL GUSTS TO 25 KTS ARE
POSSIBLE AS WELL.
LONG TERM...A SMALL CRAFT ADVISORY WILL BE LIKELY WITH THE PASSAGE
OF ARTHUR ON SATURDAY AS 5-10 FOOT SWELLS REMAIN OVER THE OFFSHORE
WATERS. NORTHWEST WINDS WILL ALSO BE GUSTY DURING THE DAY DUE TO
THE PRESSURE GRADIENT BEHIND THE EXITING SYSTEM.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
THURSDAY FOR ANZ150-152-154.
&&
NEAR TERM UPDATE... KIMBLEHazardous weather outlook, Jul 2, 9:10 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 910 AM EDT WED JUL 2 2014 ANZ150>154-031315- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 910 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>023-NHZ004-006-008>010-013-014-031315- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-NORTHERN CARROLL-SOUTHERN CARROLL-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 910 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. HOT TEMPERATURES ARE EXPECTED TODAY ALONG WITH HIGH HUMIDITY LEVELS. THE COMBINATION OF THE TWO WILL PRODUCE HEAT INDEX VALUES IN THE UPPER 90S TO NEAR 100 DEGREES. THIS COULD BE DANGEROUS FOR SENSITIVE GROUPS AND THOSE WITHOUT ACCESS TO AIR CONDITIONING. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE AND COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY. THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL. SOME POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING...ESPECIALLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ007>009-NHZ001>003-005-007-031315- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN- 910 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE AND COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY. THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL. SOME POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING...ESPECIALLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ024>028-031315- COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 910 AM EDT WED JUL 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON. SOME THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS. HEAVY RAINFALL IS ALSO POSSIBLE AND COULD LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL EXISTS FOR ISOLATED SEVERE THUNDERSTORMS THURSDAY. THE MAIN THREATS WILL BE GUSTY WINDS AND TORRENTIAL RAINFALL. SOME POTENTIAL EXISTS FOR LOCALIZED FLASH FLOODING...ESPECIALLY THURSDAY. SWELLS FROM TROPICAL STORM ARTHUR MAY AFFECT THE AREA BEACHES THIS WEEKEND WITH STRONG RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 12:44 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1244 PM EDT WED JUL 2 2014 MEZ012>014-018>024-NHZ004-006-008>010-013-014-022000- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-NORTHERN CARROLL-SOUTHERN CARROLL- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD... FARMINGTON...WILTON...MADISON...SKOWHEGAN...PITTSFIELD... SANFORD...BERWICK...NORTH WINDHAM...GORHAM...BRIDGTON... LEWISTON-AUBURN...LIVERMORE FALLS...AUGUSTA...WATERVILLE... WINTERPORT...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...NORTH CONWAY... WOLFEBORO...OSSIPEE...CONCORD...HOOKSETT...LACONIA...MEREDITH... ROCHESTER...DOVER...SALEM...DERRY...EXETER...PORTSMOUTH...HAMPTON 1244 PM EDT WED JUL 2 2014 VERY WARM TEMPERATURES... IN THE 90S... WILL COMBINE WITH HIGH HUMIDITY TO MAKE IT FEEL MUCH HOTTER. HEAT INDEX VALUES WILL CLIMB TO NEAR 100 DEGREES THIS AFTERNOON. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. KIMBLE
Special weather statement, Jul 2, 2:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
212 PM EDT WED JUL 2 2014
NHZ007-021845-
SULLIVAN-
212 PM EDT WED JUL 2 2014
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY THROUGH 245 PM
EDT...
AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF CLAREMONT...MOVING
NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND WEST UNITY...CLAREMONT...UNITY...SUNAPEE...NEWPORT...
GRANTHAM AND CROYDON THROUGH 245 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4339 7241 4343 7240 4355 7218 4338 7205
4333 7208 4322 7238 4327 7242 4330 7241
4334 7242 4335 7240 4338 7243
MLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:12 PM EDT | Special Weather Statement | GYX | Sullivan | 33 min |
| Jul 2, 2:27 PM EDT | Flash Flood Watch | GYX | Belknap, Carroll, Coos, Grafton, Merrimack, Rockingham and 2 more | 37 hr |
| Jul 2, 2:52 PM EDT | Severe Thunderstorm Warning | GYX | Coos, Grafton | 43 min |
| Jul 2, 2:58 PM EDT | Special Weather Statement | GYX | Belknap | 32 min |
| Jul 2, 3:31 PM EDT | Severe Thunderstorm Warning | GYX | Carroll | 44 min |
| Jul 2, 3:42 PM EDT | Special Weather Statement | GYX | Coos | 33 min |
| Jul 2, 3:48 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Merrimack, Rockingham, Strafford | 42 min |
| Jul 2, 3:54 PM EDT | Flash Flood Warning | GYX | Grafton, Sullivan | 4 hr |
| Jul 2, 4:02 PM EDT | Special Weather Statement | GYX | Grafton | 28 min |
| Jul 2, 4:08 PM EDT | Flash Flood Warning | GYX | Carroll | 4 hr |
| Jul 2, 4:41 PM EDT | Special Weather Statement | GYX | Carroll | 49 min |
| Jul 2, 4:42 PM EDT | Flash Flood Warning | GYX | Grafton | 3 hr |
| Jul 2, 4:59 PM EDT | Areal Flood Advisory | GYX | Belknap, Merrimack | 3 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.